MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM ROD 5.5 X 300MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM ROD 5.5 X 300MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179762300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the rod was discovered as broken.Revision thoracolumbar fusion was performed for broken rod at l2 (r).The patient required revision surgery for a broken rod at t2 (l).The surgeon stated that the patient had a non-union and that this would have caused the rod to break.He replaced the rods on both sides and several screws above and below the broken rod on the left.No further information provided.Concomitant device reported: unknown screws (part#: unknown, lot#: unknown, quantity unknown); unknown setscrews (part#: unknown, lot#: unknown, quantity unknown).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and it was noticed that the rod on the left side was broken, confirming the complaint condition.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the procedure was completed successfully without any delay.

Brand Name
EXPEDIUM SPINE SYSTEM ROD 5.5 X 300MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9842770
Report Number1526439-2020-00728
Device Sequence Number16328945
Product Code MNI
UDI-Device Identifier10705034077420
UDI-Public(01)10705034077420
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179762300
Device Catalogue Number179762300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;